MAUDE Adverse Event Report: EXACTECH, INC. TRULIANT PIN PULLER SYRINGE STYLE; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED

EXACTECH, INC. TRULIANT PIN PULLER SYRINGE STYLE; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED
Model Number TRULIANT PIN PULLER SYRINGE STYLE
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/03/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information, including the product investigation, will be submitted within 30 days of receipt.
 
Event or Problem Description
During surgical use, surgeon was placing a tibia pin into the tray when the small silver pin grabbers broke.Immediately the pin puller pieces were removed, and a new pin puller was opened for them to continue surgery.Patient was last known to be in stable condition following the event.The device will be returned.
 
Additional Manufacturer Narrative
(h3) the evaluation noted that according to the manufacturer investigation, the device history records of the subject devices were reviewed, and no issues were observed.A design review showed that the breakage area of the component is relatively thin which does not offer great safety margin when the instrument is subject to off-axis loading.Although the evaluation couldn¿t confirm user misuse, off-axis loading which can be generated by the user applying a bending moment to the device during pin driving/pulling could contribute to the breakage.The most likely root cause associated with the reported event are the breakage area of the component being relatively thin which does not offer great safety margin when the instrument is subject to off-axis loading and/or off-axis loading when the user applies a bending moment to the device during pin driving/pulling.As a correct action, manufacturer have update design to improve strength of breakage area and update operative technique to instruct users to avoid using the instrument off-axis.A risk assessment has been initiated to escalate this issue.

Brand Name
TRULIANT PIN PULLER SYRINGE STYLE
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer Contact
kate jacobson
2320 nw 66 court
gainesville, FL 32653
3523771140
MDR Report Key12857959
Report Number1038671-2021-00628
Device Sequence Number11766906
Product Code JWH
UDI-Device Identifier10885862585882
UDI-Public10885862585882
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTRULIANT PIN PULLER SYRINGE STYLE
Device Catalogue Number02-029-90-4100
Device Lot Number93388007
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/04/2021
Supplement Date Received by Manufacturer12/21/2021
Initial Report FDA Received Date11/22/2021
Supplement Report FDA Received Date12/29/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown